?

Log in

No account? Create an account
Recent Entries Friends Archive Profile Tags Getting Healthy - my other blog
 
 
 
 
 
 
Today I have a doctor's appointment and they are looking at giving me a new preventative medicine for my migraines and mental fogging/confusion that I have been having. So far I have tried two blood pressure medicine and three anti-seizure medicines, all with serve side-effects that are on the rare lists for the medicines. It is safe to say, I am rather worried about trying another medicine, but since my symptoms have been getting worse I feel like I have to.

The new medicine I am going to be taking is an anti-seizure medicine, which I tend to have the worst time with. One of the side-effects I seem to always get with those is loss of muscle control and co-ordination; I have also had serious reduction in mental capacity, which is not something I am looking forward to given my already high level of difficulties in that area. The medication says that the side-effect generally starts to get better after four weeks once the body has gotten used to the medicine so I am determined to try and give it at least six weeks before we pass judgement on how it is working or not working.

So what does this mean for the blog? Depending on whether I have the same side-effect I have had before and how quickly it starts, there may not be any posts to this blog for a month or longer. I wish our internet wasn't so slow because I would post the two entries I have photos for now so there was at least something Sims on the last day before I start the new medicine. All I ask from my readers is for some patience and maybe send some good internet mojo/prayers/whatever you believe in that this medicine will work and it will not make me worse in the process.

Thank you for all of the kindness and understanding you have shown me thus far.
 
 
 
 
 
 
I am sorry to hear about your migraines. I truly hope the new medicine works and is easy on the side-effects. My father has terrible headaches and he is taking anti-seizure medicine for his. He has all of those side-effects, but they have lessened since he's been on them for awhile. I wish you the best of luck and look forward to your return!
Thank you for your comment, it gives me some hope that even if I do have the side-effects, that they will go down over time like it says in the medication information. Kevin and I agreed it is probably best if I start the new medicine in the morning because one time one of them did effect my breathing and that happening when I am asleep is not good.
I hope that all goes well with the medication change.
Thank you, I'll let everyone know how it goes once we get through the initial trying the new medicine.
i completely understand what it is to try and find a medication that finally works for you. i have severe depression and it starts to get tedious when nothing's working and the side effects (weight gain, extreme drowsiness) are being a bitch and a half. my mother's into natural medicine and i'd suggest something, but they take much longer than regular stuff to kick in.
i really hope this one works and that you can cope with those pesky side effects.
My mother suffers from severe depression as well and the medicine she was on has triggered a facial tick that does not seem to want to go away when they changed her medicine. My dad says it seems to have lessened some, but we don't know if it will ever completely go away.
I'm so, so sorry for your migraines and as a follow migraine sufferer I understand completely. I'm on a preventive medication as well called topomax which is also used for anti-seizure. I've never had any side effects with it and I hope that you have less of an issue soon with yours.

Take care of yourself, we'll be here when you get back. :)

*hugs*
I think topomax was the first anti-seizure they tried on me. So far it seems like I am just really chemically sensitive (I cannot even have things with alcohol in them). This most recent one may not have worked for me, but I still have hope we will find something, I just wish it would be sooner rather than later.
Sorry for nosying in, you don't know me from a bar of soap, but I thought as someone who takes seizure meds I would offer some support. I was actually journal hoping when I saw this.
Felt I should post just to mention keppra in case you hadn't tried it. Migrains are horrible things. I've only had them occasionally and that is bad enough.

It did take 5 rather trying weeks to start getting use to the initial side effects of the Keppra. If my nurse friend hadn't kept saying stick with it for 6 weeks I probably would have chucked it in, so the 6 week thing is true.

You might be able to get a lower dose of whatever it is you are trying. I noticed in the 8 years I went off seizure meds I started getting a migraine about every 3 months, where as it was a rare occurrence before. Apparently it comes from the same area of the brain. I'm only on a half dose. But have only had one migraine in the last year since I went back on the stuff.
I appreciate the comment; keppra was actually what we were trying and I was taken off it due to large parts of my memory disappearing and it sent me into convulsions which I have never had before. If it had just been loss of motor skills and really slow on replying to Kevin in conversations we would have stayed with it. The neurologist said one of his patients who has been fighting migraines for 10 years said it was the first thing to work so I was hopeful. I know we will find something eventually, it is just taking longer than everyone hoped it would.